Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Gray, ME

August 17, 20124 counties in New Hampshire; York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 17, 2012, 8:27 PM EDT for 4 counties in New Hampshire; York County, Maine. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2012, 8:27 PM EDT (00:27 UTC)
Expired
Aug 17, 2012, 9:30 PM EDT
In force
63 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties York County, ME, Belknap County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:39 PM EDTTSTM WND DMGStrafford, NHLARGE LIMBS DOWN
Aug 17, 9:00 PM EDTTSTM WND DMGRochester, NHTENTS AND STAGE RECEIVED DAMAGE AT THE ROCHESTER MUSIC FESTIVAL...NO INJURIES
Aug 17, 9:10 PM EDTTSTM WND DMGSanford, MELARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS51 KGYX 180027
SVRGYX
MEC031-NHC001-013-015-017-180130-
/O.NEW.KGYX.SV.W.0075.120818T0027Z-120818T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
827 PM EDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  CENTRAL STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  EASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
  NORTHERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
  SOUTHERN YORK COUNTY IN SOUTHWEST MAINE...

* UNTIL 930 PM EDT...

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BARNSTEAD TO EPSOM...OR ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF NORTHWOOD TO 8 MILES WEST OF NORTHWOOD...AND MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHWOOD...FARMINGTON...BARRINGTON...ROCHESTER...DOVER...
  LEBANON...BERWICK...SOMERSWORTH...SOUTH BERWICK AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4350 7055 4319 7060 4317 7135 4334 7131
TIME...MOT...LOC 0027Z 259DEG 30KT 4332 7120 4320 7123

$$

MARINE
4 follow-up statements
839 
WWUS51 KGYX 180043
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
843 PM EDT FRI AUG 17 2012

NHC013-015-180053-
/O.CAN.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
MERRIMACK NH-ROCKINGHAM NH-
843 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
ROCKINGHAM AND EXTREME EAST CENTRAL MERRIMACK COUNTIES IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4350 7055 4325 7059 4325 7119 4336 7120
TIME...MOT...LOC 0043Z 259DEG 30KT 4334 7102 4322 7105

$$

MEC031-NHC001-017-180130-
/O.CON.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
BELKNAP NH-STRAFFORD NH-YORK ME-
843 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN YORK...CENTRAL STRAFFORD AND EXTREME SOUTHEASTERN
BELKNAP COUNTIES...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FARMINGTON TO 7 MILES
SOUTHWEST OF GONIC...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ROCHESTER TO NORTHWOOD...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GONIC...
ROCHESTER...EAST ROCHESTER...LEBANON...BERWICK...SOMERSWORTH...
SANFORD...NORTH BERWICK AND OGUNQUIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4350 7055 4325 7059 4325 7119 4336 7120
TIME...MOT...LOC 0043Z 259DEG 30KT 4334 7102 4322 7105

$$

MARINE
447 
WWUS51 KGYX 180053
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
853 PM EDT FRI AUG 17 2012

NHC001-180103-
/O.CAN.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
BELKNAP NH-
853 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BELKNAP
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4350 7055 4333 7058 4331 7107 4338 7109
TIME...MOT...LOC 0053Z 259DEG 30KT 4319 7086 4307 7090

$$

MEC031-NHC017-180130-
/O.CON.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
STRAFFORD NH-YORK ME-
853 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL YORK AND CENTRAL STRAFFORD COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF EAST
ROCHESTER TO 18 MILES SOUTH OF EAST ROCHESTER...OR ALONG A LINE
EXTENDING FROM DOVER TO DURHAM...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON
AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4350 7055 4333 7058 4331 7107 4338 7109
TIME...MOT...LOC 0053Z 259DEG 30KT 4319 7086 4307 7090

$$

MARINE
906 
WWUS51 KGYX 180108
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
908 PM EDT FRI AUG 17 2012

NHC017-180119-
/O.CAN.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
STRAFFORD NH-
908 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STRAFFORD COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4338 7087 4342 7088 4350 7055 4340 7057
TIME...MOT...LOC 0109Z 259DEG 30KT 4263 7056 4252 7061

$$

MEC031-180130-
/O.CON.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
YORK ME-
908 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL YORK COUNTY...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 54 MILES SOUTH OF LEBANON TO
62 MILES SOUTH OF LEBANON...OR ALONG A LINE EXTENDING FROM 19 MILES
SOUTHEAST OF NEWBURYPORT TO 24 MILES SOUTHEAST OF NEWBURYPORT...
MOVING EAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4338 7087 4342 7088 4350 7055 4340 7057
TIME...MOT...LOC 0109Z 259DEG 30KT 4263 7056 4252 7061

$$

MARINE
806 
WWUS51 KGYX 180122
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
922 PM EDT FRI AUG 17 2012

MEC031-180131-
/O.EXP.KGYX.SV.W.0075.000000T0000Z-120818T0130Z/
YORK ME-
922 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK COUNTY WILL
EXPIRE AT 930 PM EDT...

THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4338 7087 4342 7088 4350 7055 4340 7057
TIME...MOT...LOC 0121Z 259DEG 30KT 4265 7043 4254 7048

$$

MARINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:52 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 17, 7:52 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
752 PM EDT FRI AUG 17 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS NORTHERN NEW ENGLAND
TONIGHT BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WITH IT. THE
FRONT WILL STALL OVER THE GULF OF MAINE AS LOW PRESSURE MOVES
ALONG IT SATURDAY INTO SUNDAY. AT THE PRESENT TIME IT LOOKS LIKE
MOST OF THE CLOUDS AND RAIN WITH THIS SYSTEM WILL STAY JUST EAST
OF THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE...
LATEST UPDATE IS TO USE THE "EXTRAPOLATE" TOOL WITH THE LINES OF
CONVECTION.

CONVECTION CONTS TO MARCH EASTWARD...MUCH IN LINE WITH THE
SAME OVERALL PATTERN SHOWN IN THE LATEST HRRR MODEL. HAVE INCLUDED
THE POSSIBILITY OF GUSTY WINDS AND HAIL TO THE GRIDS AS WELL AS
SOME OF THE STMS ARE NOW SHOWING CORES WELL ABV THE FRZG LVL. HAVE
ALSO INCREASED POPS IN A LINE MOVG EASTWARD INTO CTNRL ME OVER THE
NEXT FEW HRS.

MADE A FEW ADJUSTMENTS TO CLOUD COVER AND DEW POINTS AS WELL.
OTRW...FCST WILL REMAIN RELATIVELY UNCHANGED. UPDATE FOR NEW
CONVECTION RACING ACROSS SRN/CNTRL NH AS WELL.

PREV DISC...
MOSTLY SUNNY SKIES ACROSS THE REGION THIS AFTERNOON WITH DEW
POINTS MAINLY IN THE 50S TO LOWER 60S. A WEAK FRONTAL BOUNDARY IS
APPROACHING THE CWA FROM THE WEST. INSTABILITY AHEAD OF THE FRONT
IS AT BEST WEAK. APPEARS AS THOUGH THE NAM HAS A LITTLE BETTER
HANDLE ON THIS FEATURE THAN THE GFS DOES. ONLY ISOLATED SHOWERS
POPPING UP OVER THE ADIRONDACKS TO THE WEST OF US WHERE
INSTABILITY IS BETTER. BECAUSE OF THIS...WILL BACK OFF OF POPS A
BIT THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE MOUNTAINS.
BOUNDARY LOOKS AS THOUGH IT WILL WASH OUT QUITE A BIT AS IT MOVES
ACROSS THE AREA.

&&

.SHORT TERM /SATURDAY NIGHT/...
THE FRONTAL BOUNDARY WILL STALL JUST OFFSHORE EARLY SATURDAY. THIS
LOOKS LIKE IT WILL BE THE TRICKIEST PART OF THE FORECAST. THE NAM
TAKES THE BOUNDARY INTO THE GULF OF MAINE SATURDAY MORNING. IT
DEVELOPS A WAVE THAT MOVES ALONG THE BOUNDARY AND PRODUCES SOME
PRECIPITATION JUST OFFSHORE. THE GFS ON THE OTHER HAND...KEEPS THE
BOUNDARY ALONG THE COAST AND GENERATES PRECIPITATION TOMORROW
MORNING ALONG THE COAST OF MAINE. AGAIN...FEEL AS THOUGH THE NAM
IS HANDLING THIS FEATURE BETTER DUE TO INITIALIZATION OF
CONVECTION OVER NEW YORK STATE TODAY. ONCE THE BOUNDARY IS CLEAR
OF THE COAST...HIGH PRESSURE WILL BUILD IN FOR TOMORROW NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FRONTAL SYSTEM WITH DEPARTING LOW WILL KEEP CLOUDS AND SHOWER
THREAT OVER THE COASTAL WATERS ON SUNDAY. EXPECT LAND AREAS TO
REMAIN DRY. CLOUDS ALONG THE IMMEDIATE COAST COULD BE PROBLEMATIC
DEPENDING ON HOW QUICKLY THE FRONT PUSHES EAST. HAVE GONE WITH A
EURO-GFS SOLUTION AS THE NAM IS SLOWER IN MOVING THE FRONT EAST.
WEAK RIDGING WILL KEEP THINGS DRY SUNDAY NIGHT INTO MONDAY. A WEAK
TROUGH WILL CROSS THE AREA LATE MONDAY INTO MONDAY NIGHT. THIS
MAY BRING A FEW SHOWERS WITH IT.

TUE-FRI THE AREA WILL BE UNDER A CYCLONIC FLOW ALOFT. WHILE NO
LARGE SCALE PRECIPITATION EVENT IS FORECAST...A FEW SHOWERS ARE
POSSIBLE ESPECIALLY DIURNALLY OVER THE MOUNTAINS. IN ADDITION ANY SHORT
WAVES MOVING THROUGH THIS CYCLONIC FLOW COULD TRIGGER SHOWERS.
TIMING OF THESE SUBTLE FEATURES IN THE LONG RANGE PORTION OF THE
FORECAST IS DIFFICULT. TEMPERATURES SHOULD BE NEAR NORMAL.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS WILL PREVAIL INTO THE EVENING HOURS.
AN APPROACHING BOUNDARY MAY GENERATE SOME SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING. EXPECT RADIATION FOG TO SET UP AGAIN
TONIGHT AND DROP VSBY AND CIGS TO IFR/LIFR BY MORNING. FOG SHOULD
NOT BE AS THICK AS LAST NIGHT AND IS EXPECTED TO BURN OFF QUICKER.

LONG TERM...MAINLY MVFR CONDITIONS EXPECTED.

&&

.MARINE...
SHORT TERM...NO FLAGS EXPECTED.

LONG TERM...WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 17, 6:39 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
639 PM EDT FRI AUG 17 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-182245-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
639 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ROLL THROUGH WESTERN MAINE AND NEW
HAMPSHIRE TONIGHT. A FEW OF THE STORMS OVER SOUTHERN AND CENTRAL
PORTIONS OF THE REGION MAY HAVE STRONG GUSTY WINDS OR HAIL THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-182245-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
639 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 7:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT FRI AUG 17 2012

MEZ018-023-172345-
COASTAL YORK-INTERIOR YORK-
721 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 745 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EMERY MILLS...OR ABOUT 5 MILES
NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EMERY MILLS...
SPRINGVALE...SANFORD...ALFRED...WATERBORO...LYMAN...HOLLIS AND
GOODWINS MILLS THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4366 7062 4345 7050 4343 7088 4351 7091

MARINE
Special weather statement, Aug 17, 7:44 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
744 PM EDT FRI AUG 17 2012

MEZ013-014-019>021-024>026-180015-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR
CUMBERLAND-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
744 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SAGADAHOC COUNTY...LINCOLN COUNTY...SOMERSET COUNTY...
CUMBERLAND COUNTY AND FRANKLIN COUNTY THROUGH 815 PM EDT...

AT 744 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
STARKS TO 2 MILES EAST OF WALES TO 2 MILES WEST OF POWNAL...OR ALONG
A LINE EXTENDING FROM 8 MILES EAST OF FARMINGTON TO 11 MILES
NORTHEAST OF LEWISTON TO 11 MILES EAST OF NORTH WINDHAM...MOVING
SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND STARKS...WAYNE...WALES...VIENNA...SABATTUS...
NORTH YARMOUTH...NEW SHARON...NEW GLOUCESTER...MOUNT VERNON AND
MONMOUTH THROUGH 815 PM EDT.

HAIL UP TO ONE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4406 6969 4372 6997 4371 7000 4384 7038
      4422 7011 4482 7007 4467 6964

MARINE
Special weather statement, Aug 17, 7:46 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
746 PM EDT FRI AUG 17 2012

MEZ018-019-023-024-180015-
COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK-
746 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 815 PM EDT...

AT 746 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GOODWINS MILLS...OR
ABOUT 6 MILES NORTHEAST OF ALFRED...MOVING EAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HOLLIS...GOODWINS
MILLS...BAR MILLS...BUXTON...SACO...OLD ORCHARD BEACH...WESTBROOK...
SCARBOROUGH...TWO LIGHTS STATE PARK AND CRESCENT BEACH STATE PARK
THROUGH 815 PM EDT.

HAIL UP TO ONE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4350 7068 4358 7071 4375 7022 4370 7020
      4369 7022 4369 7020 4363 7018 4361 7020
      4356 7019 4353 7023 4355 7029 4352 7031
      4353 7035 4350 7037

MARINE
Special weather statement, Aug 17, 8:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
802 PM EDT FRI AUG 17 2012

NHZ008>010-013-180030-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
802 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 830 PM EDT...

AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES WEST OF LOUDON TO 2 MILES SOUTH OF DUNBARTON...OR ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF CONCORD TO 10 MILES SOUTH OF
CONCORD...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DUNBARTON...CONCORD...
BOW...LOUDON...NORTH PEMBROKE...SUNCOOK...PEMBROKE...HOOKSETT...
CHICHESTER AND PITTSFIELD THROUGH 830 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4305 7149 4305 7151 4306 7153 4305 7164
      4306 7165 4309 7166 4333 7157 4350 7108
      4315 7114 4304 7148

MARINE
Local storm report, Aug 17, 8:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
815 PM EDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     LIGHTNING        CONCORD                 43.21N  71.54W
08/17/2012                   MERRIMACK          NH   AMATEUR RADIO

            OLD AGWAY BUILDING ON FIRE

&&

EVENT NUMBER GYX1200243

MC
Local storm report, Aug 17, 8:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
816 PM EDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     CONCORD                 43.21N  71.54W
08/17/2012                   MERRIMACK          NH   AMATEUR RADIO

            TREES DOWN ON WIRES... LOUDON RD

&&

EVENT NUMBER GYX1200244

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:02 PM EDTSpecial Weather StatementGYXMerrimack28 min
Aug 17, 9:16 PM EDTSpecial Weather StatementGYXRockingham29 min
Aug 17, 9:50 PM EDTSpecial Weather StatementGYXRockingham40 min
Aug 17, 9:26 PM EDTSpecial Weather StatementGYXCumberland49 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2012Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.